MAUDE Adverse Event Report: STAAR SURGICAL COMPANY VISIAN ICL (IMPLANTABLE COLLAMER LENS); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY VISIAN ICL (IMPLANTABLE COLLAMER LENS); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.7 (-13.0)
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that a implantable collamer lens was implanted into the patient's eye.Pressure spikes were observed.Lens remains implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B3 - additonal information - 10-dec-2024.B5- reported as; the reporter indicated that a 13.7mm micl 13.7 of -7.0 diopter implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2020.Elevated iop; significant reduction of irido-corneal angles was reported.Patient stated "she noticed haloes around any lights.The lens remains implanted; however, the surgeon performed enlargement of pi; and it is reported that the surgeon has gone back and performed a second iridotomy.Patient states no pain or vision changes.The left eye pressure is ok.- correct to; a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced elevated iop (32mmhg) without pupil block and angle colsure; significant reduction of irido-corneal angles.Enlargement of pi.Uveitie/iritis.Lens remains implanted.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.D4: update data:primary unique device identifier (udi)#: (b)(4)."udi related data quality updates only".D6a; update data; 10/jun/2020.H6 health effect - clinical code; reported as; 2227-4581significant reduction of irido-corneal angles - additional information - 1940, 2122.Claim#(b)(4).Manufacturer narrative - iritis is an inflammatory condition which is common after intra-ocular surgery, however this is usually mild and does not require any additional interventions beyond the standard post-op regimen.In some cases, the degree of inflammation may be more severe and require extended steroid treatment.Procedural factors including excessive surgical manipulation and the use of pro-inflammatory substances in the eye may have contributed to the event.Mechanical insult to the iris can result in a prolonged or stronger inflammatory response.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.
 
Additional Manufacturer Narrative
B5 - corrected to: a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced elevated iop and significant reduction of iridocorneal angles.Enlargement of pi was required.Angle closure occurred and an additional pi was performed.The surgeon determined an exchange for a smaller size lens was required, as that was the cause for the reported events.The lens was explanted & replaced with a shorter length lens.The problem was resolved.There are multiple medical device reports associated with this patient.This report is 2 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.H6 - work order search: no additional similar complaints found within associated lots.Claim# (b)(4).

Brand Name
VISIAN ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
MDR Report Key10515448
Report Number2023826-2020-02023
Device Sequence Number4284323
Product Code MTA
UDI-Device Identifier00841542103626
UDI-Public(01)00841542103626(17)220331
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N/A#S-P#N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberMICL 13.7 (-13.0)
Device Catalogue NumberMICL 13.7
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer02/27/2025
06/19/2025
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date03/24/2025
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 LOT# 1469706.; INJECTION SYSTEM: FOAM TIP PLUNGER LOT# 1466366.; INJECTOR MODEL: MSI-PF LOT# 1455557.; UNK.
Outcome Attributed to Adverse Event Other;
Patient SexFemale